MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240140300
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Activation, Positioning or Separation Problem (2906); Difficult to Advance (2920); Material Deformation (2976); Material Protrusion/Extrusion (2979); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G1: mfr site zip/post code: t12 yk88.Device evaluated by mfr: the returned device consists of an embold fibered delivery system with the perforations intact.The device was returned with a non-boston scientific (bsc) guide catheter, non-bsc microcatheter, and a non-bsc snare.Microscopic examination revealed bent couplers, stretched coil, and the coil detached from the coupler.The coil was tangled in the snare.The reported event was confirmed.
 
Event or Problem Description
It was reported that the coil broke requiring additional intervention.A 14x30 embold fibered was selected for use in a renal artery aneurysm embolization procedure.The vessel was mildly tortuous.After the initial angiogram, it was determined the aneurysm was approximately 14mm in diameter.After introducing the coil into the vessel, difficulty occurred while forming the coil.After several repositioning attempts, the distal portion of the coil appeared to fall out of the aneurysm and track back toward the parent vessel.A knot formed in the middle of the coil during retraction of the coil into the 2.8 non-boston scientific microcatheter.An attempt to remove the entire system was made; however, the knot was too large and became lodged in the vessel.It was then determined that the aneurysm was also associated with a venous fistula, and the initial coil deployment had occurred in a 4mm venous vessel, explaining why the coil was not forming properly.At this point, the left femoral vein was accessed in an attempt to remove the coil from the venous side.After snaring the coil and pulling, the physician felt significant resistance.The coil stretched and broke from the couplers while pulling from the arterial side.A hemostat was clamped onto the diagnostic catheter to hold the proximal coil.Pulling simultaneously from both the snare and the diagnostic catheter caused the coil to snap.The knot was removed from the venous side, and the stretched part of the coil was removed through the arterial sheath.An angiogram was then performed, a new microcatheter was introduced, and the aneurysm was embolized starting with a 10x30 embold fibered coil.Both sheaths were removed, and the patient was sent to postoperative recovery with no further issues.

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24431747
Report Number2124215-2026-10181
Device Sequence Number10304404
Product Code KRD
UDI-Device Identifier08714729983705
UDI-Public(01)08714729983705(17)260312(10)31223113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberM001394240140300
Device Catalogue NumberM001394240140300
Device Lot Number0031223113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: 2.8 PROGREAT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown